Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 10, 2005, 11:05 PM PST for San Bernardino County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2005, 11:05 PM PST (07:05 UTC)
- Expired
- Jan 11, 2005, 5:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 53 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 110709 FFWSGX CAC071-111300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1105 PM PST MON JAN 10 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...FOREST FALLS...SAN BERNARDINO... RIALTO...RANCHO CUCAMONGA...HIGHLAND...FONTANA...REDLANDS... WATERMAN CANYON... * UNTIL 5 AM PST. * AT 1055 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT MODERATE TO HEAVY RAINFALL IN THE SOUTH FACING SLOPES AND FOOTHILLS OF THE SAN BERNARDINO MOUNTAINS. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE BUT ARE NOT LIMITED TO DEVORE...MUSCOY...MENTONE AND CRESTINE. RESIDENT AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU LIVE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3420 11763 3405 11767 3407 11665 3430 11681 3429 11725 3440 11761 $$ ECC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 9:30 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 10, 9:30 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON JAN 10 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS...THROUGH TUESDAY. A COLD FRONT WILL BRING LOWERING SNOW LEVELS TUESDAY ALONG WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS. AFTER SOME RESIDUAL SHOWERS OCCUR TUESDAY NIGHT...FAIR AND WARMER WEATHER WILL FINALLY RETURN DURING THE SECOND HALF OF THE WEEK AS HIGH PRESSURE ALOFT DEVELOPS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS WERE OVER MOST AREAS FROM EXTREME NORTHERN SAN DIEGO COUNTY THROUGH ORANGE...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES THIS EVENING. LOCAL RAINFALL RATES AROUND 1/2 INCH PER HOUR WERE REPORTED...THOUGH MOST AREAS SAW 1/10 INCH PER HOUR OR LESS. EXPECT MORE OF THE SAME...WITH LOCAL URBAN/SMALL STREAM FLOODING AND MUD/ROCK SLIDES THROUGH LATE TONIGHT...THEN THE PRECIPITATION SHOULD INCREASE FROM NW TO SE DUE TO THE NEXT WAVE. A BAND OF SOLID HIGHER RHS AT 850 AND 700 MB EXTENDING HUNDREDS OF MILES OUT INTO THE PACIFIC WILL MOVE OVER THE AREA AND WILL BE ACCOMPANIED BY 30+ KNOT WINDS AT 850 MB FROM THE SW. AND...ADD TO THE MIXTURE A 140-KNOT JET STREAM MOVING IN FROM THE WEST...SO THAT WE WILL BE IN THE DYNAMICALLY FAVORED LEFT-FRONT QUADRANT. SO...THAT WILL BRING 1 TO LOCALLY 3 INCH PRECIP TOTALS NEAR THE COAST WITH LOCAL 4 TO 6 INCH TOTALS ON OROGRAPHIC SLOPES. HIGHEST AMOUNTS WILL BE IN THE NORTH. COLD AIR WILL MOVE IN FROM THE WEST TOO AS WE WILL FINALLY ENTER A PERIOD OF COLD AIR ADVECTION. THIS WILL HELP BRING SOME STRONG WINDS...AND THE WIND ADVISORY MAY NEED TO BE ELEVATED TO A HIGH WIND WARNING FOR THE MOUNTAINS TUESDAY. THE SNOW LEVEL WILL FALL FROM 6500 FEET VERY EARLY MONDAY TO 5000 FEET BY LATE MORNING AND PROBABLY 4500 FEET BY LATE AFTERNOON. COLD AIR ALOFT WILL ALSO MEAN A HEIGHTENED CHANCE OF TSTORMS...WHICH WILL BRING SOME DOWNPOURS...THOUGH AREAL COVERAGE OF PRECIPITATION WILL BE SOMEWHAT LESS AS THE BEST MOISTURE WILL SHIFT SOUTH AND EAST OF THE AREA. HAIL WILL ALSO BE POSSIBLE...AND WATERSPOUTS WILL BE A THREAT OVER THE COASTAL WATERS ANYTIME TUESDAY. THE SHOWERS WILL GRADUALLY END TUESDAY NIGHT...AND THEN THE REST OF THE WEEK WILL BRING WEATHER SEEMINGLY ONLY KNOWN IN OUR DISTANT MEMORIES...FAIR AND WARMER WEATHER. ONE CAVEAT...THERE WILL LIKELY BE SOME FOG...LOCALLY DENSE...IN THE VALLEYS AND FOOTHILLS EACH MORNING. HOWEVER...THAT SHOULD KEEP MINIMUM TEMPERATURES A BIT HIGHER THAN MOS PREDICTS SINCE THE GROUND DOES NOT GET MUCH WETTER THAN IT IS NOW. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. WINTER WEATHER ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS 9 AM TUESDAY UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. WIND ADVISORY IN THE APPLE AND LUCERNE VALLEYS AND IN THE SAN BERNARINO AND RIVERSIDE COUNTY MOUNTAINS BELOW THE SNOW LEVEL AND SAN DIEGO COUNTY MOUNTAINS UNTIL 6 PM TUESDAY...SEE LAXNPWSGX. FLOOD WARNING FOR THE SAN LUIS REY RIVER THROUGH TUESDAY...SEE LAXFLSSGX. FLASH FLOOD WATCH THROUGH TUESDAY FOR ALL AREAS...SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR TIDAL OVERFLOW...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && MAXWELL
Hazardous weather outlook, Jan 10, 8:00 PM PST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST MON JAN 10 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-121400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 800 PM PST MON JAN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS TODAY...WITH HEAVIEST MOVING THROUGH THIS MORNING. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES TODAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURRING... .DAY ONE... TODAY AND TONIGHT. WINTER STORM WARNING UNTIL 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. WIND ADVISORY FOR THE HIGH DESERTS AND MOUNTAINS UNTIL 6 PM TODAY...SEE LAXNPWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON...SEE LAXFFASGX. RIVER STATEMENT FOR THE SAN DIEGO AND SAN LUIS REY RIVERS...SEE LAXRVSSGX. FLOOD WARNING FOR THE SAN DIEGO AND SAN LUIS REY RIVERS...SEE LAXFLSSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.. MARINE WEATHER STATEMENT THROUGH WEDNESDAY FOR TIDAL OVERFLOW...SEE LAXMWSSGX. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SKYWARN ACTIVATION STATEMENT...WEATHER SPOTTERS HAVE BEEN ACTIVATED. ATKIN
In the hours before
Local storm report, Jan 10, 7:34 PM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
734 PM PST MON JAN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FLOOD SAN BERNARDINO 34.14N 117.29W
01/10/2005 SAN BERNARDINO CA TRAINED SPOTTER
STREET FLOODING
0130 PM FLOOD FULLERTON 33.88N 117.93W
01/10/2005 ORANGE CA TRAINED SPOTTER
STREET FLOODING.
0135 PM FLASH FLOOD MORONGO VALLEY 34.06N 116.59W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
MUD AND DEBRIS CROSSING ROADWAY AT HWY 62 AND EAST.
0256 PM FLASH FLOOD W CRESTLINE 34.25N 117.30W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
ROCKS AND TREES ON ROAD AT SR138 AND CRESTLINE RD.
0308 PM FLOOD LAKE ELSINORE 33.67N 117.32W
01/10/2005 RIVERSIDE CA TRAINED SPOTTER
STREET FLOODING ALONG COLLIER AVENUE WEST OF I-15. 8 TO
12 INCHES OF WATER IS ON THE ROAD.
0449 PM FLASH FLOOD CRESTLINE 34.25N 117.30W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
BOWL RD FLOODING AND ROAD IS STARTING TO COLLAPSE
0551 PM FLASH FLOOD LAKE ARROWHEAD 34.26N 117.19W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
CREEK JUMPED ITS BED AND IS RUNNING ACROSS ROADWAY AT
SR173 AND JOHN MUIR RD
0601 PM FLASH FLOOD 9 SE CORONA 33.78N 117.46W
01/10/2005 RIVERSIDE CA LAW ENFORCEMENT
SPANISH HILLS DR AT PARK CANYON RD WASHED OUT. ABOUT A 2
FT CANYON DOWN THE MIDDLE OF THE ROAD
0624 PM FLASH FLOOD 3 NW LAKE ARROWHEAD 34.29N 117.23W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
MUD/ROCK SLIDE BLOCKING LANES AT SR189 AND GRASS VALLEY
RD
0625 PM FLASH FLOOD 5 E MISSION VIEJO 33.61N 117.57W
01/10/2005 ORANGE CA LAW ENFORCEMENT
BOULDERS ACROSS ORTEGO HWY JUST WEST OF NICHOLS
&&
BNDLocal storm report, Jan 10, 9:47 PM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
947 PM PST MON JAN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FLASH FLOOD 2 ESE CRESTLINE 34.24N 117.26W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
LARGE BOULDERS IN BOTH LANES ON LAKE GREGORY DR JUST EAST
OF HORST DR.
0839 PM FLASH FLOOD MORENO VALLEY 33.93N 117.21W
01/10/2005 RIVERSIDE CA LAW ENFORCEMENT
WESTBOUND SR60 AT MILE MARKER 21 COVERED WITH ROCKS AND
MUD
0901 PM FLASH FLOOD 9 SE RUNNING SPRINGS 34.12N 117.00W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
ROCKS THE SIZE OF BATHTUB ON SR38 JUST SOUTH OF SUGAR
PINES CIRCLE
0916 PM FLASH FLOOD 6 W BIG BEAR CITY 34.27N 116.95W
01/10/2005 SAN BERNARDINO CA LAW ENFORCEMENT
BOULDER IN MIDDLE OF NORTH SHORE DR JUST EAST OF SR18
&&
BNDThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:40 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Jan 11, 6:24 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 4 hr |
| Jan 11, 6:34 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 4 hr |
| Jan 11, 10:00 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.